MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol ventrio (device #2).
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016 or (b)(6) 2018, the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol ventrio patch (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1) and ventrio patch (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol composix e/x (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2017) is considered to be a best estimate.This supplemental emdr represents the bard/davol composix e/x (device #1).An additional emdr was submitted to represent the bard/davol ventrio (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016 or (b)(6) 2018, the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) or an unspecified bard/davol ventrio patch (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device #1) and ventrio patch (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2016 ¿ patient was diagnosed with spigelian hernia thereby underwent open repair with implant of ventrio hernia patch (device 1).Per operative notes, ¿ in the left lower quadrant, below the umbilicus the hernia with sac was encountered.A small hernia with sac was reduced and ventrio hernia patch (device 1) was placed over the defect and secured in place circumferentially with sutures.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent spigelian hernia, left groin direct hernia and abdominal pain thereby underwent open repair with removal of prior mesh (device 1) and implant of composix e/x mesh (device 2).Per operative notes, ¿ the recurrent spigelian hernia protruded below the prior mesh (device 1) in the left lower quadrant area was noted.The extensive intraabdominal adhesions to mesh (device 1) were lysed.The old mesh (device 1) wrinkled , folded and appeared inadequate to cover the defect was removed completely and composix e/x mesh (device 2) was placed over the hernia defect and anchored with sutures.The direct hernia in the left groin was reduced and closed primarily with sutures.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8473402
Report Number1213643-2019-02539
Device Sequence Number19312682
Product Code FTL
UDI-Device Identifier00801741031205
UDI-Public(01)00801741031205(17)220328(10)HUBQ2144
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Catalogue Number0123790
Device Lot NumberHUBQ2144
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date12/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale